# SDR CA041231001

- Difficulty date: December 17, 2004
- Submitted: March 3, 2005
- Operation: General aviation
- Make and model: Robsin R44
- Aircraft time: 5,440 hours
- Engine: Lyc O540F1B5
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Overspeed
- Stage of operation: AP
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) DURING A TRAINING FLIGHT, THE ENGINE HAD A UNCOMMAMDED OVERSPEED AND A FULL THROTTLE TO IDLE SPEED CONDITION. THE PILOTS RETURNED TO THE AIRPORT WHERE FURTHER INVESTIGATION COULD NOT DUPLICATE THE PROBLEM. THE PILOTS COULD NOT EXPLAIN TO THE REASON WHY THE AIRCRAFT HAD THESE DEFECTS. THEY SAY THEY WERE COMPLETELY UNCOMMANDED. THE AIRCRAFT OVERSPEED WAS ABOVE 109 PERCENT.  WE HAVE CONDUCTED AN OVERSPEED INSPECTION IAW LYCOMING SB 369J. NO DAMAGE WAS FOUND AND FURTHER INVESTIGATION TO THE GOVERNOR SYSTEM IS STILL ON GOING. WE HAVE INSTALLED A NEW GOVERNOR FOR SAFTEY REASONS. WE WILL UPDATE AS SOON AS WE HAVE MORE INFORMATION.
